Q. Is it possible that my calcium level is shortening QT interval?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
Published on Jun 21, 2018

Hello doctor,

Is it normal to have QT Interval of 320 ms on frequency 76 bpm for a 20-year-old male? Is it possible that my level of calcium is the thing which is shortening my QT? My calcium is 2,54 mmol/L. Is it too less? I still feel something around my heart, mainly when I am in stress. Currently, I am taking Metoprolol. Previously I used to take Amlodipine.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I have gone through your ECG (attachment removed to protect patient identity). I do not think, you have SQTS (short QT syndrome). I guess you do not have any family history of sudden cardiac death or ventricular tachycardia or of electrical shocks for cardiac reasons.

Your calcium is normal. Although there is no exact cut off for the diagnosis of short QT syndrome, it is usually seen in patients with QTc of 360 msec ( not in all patients with this). And most patients with SQTS have QTc less than 340 msec (range 220 to 340 msec). Yours is 367 msec (QTc). Also, according to Rautaharju's formula, your QT is borderline (which is nearly 88 percent of predicted, short QT is less than 88 percent and very short is less 80 percent). So your QT is borderline and does not entirely qualify for short QT syndrome. So I do not think, there is much need to worry about it. Even in patients with short QT or very short QT, all will not have short QT syndrome.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Thank you doctor,

You clearly made my phobia more tolerable. But, is there still any possibility of the symptoms I have that it is SQTS? (It is like the skipped beat for one or more time a day. I feel it more when I am at rest than in exercise).

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Skipped beats are likely a VPC (ventricular premature complexes) or PAC (premature atrial contractions), which are quite common and most of the times are benign. Their presence does not mean any significant illness. So we either cannot rule in or out using these. However, the presence of tachycardia, dizziness, presyncope or syncope are more important symptoms and should be evaluated if they are there.

Also, according to the scoring system, you fall into the low-risk category. You may get ECG done for your first degree relatives to see QTc and subsequent risk in you. Also, you may go for genetic testing to convince yourself although it is not necessary for you.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My mother has episodes of dizziness when she sits down or stands up. Why?

Query: Hello doctor, This question is regarding my mother, who is 57 years old. She is getting episodes of dizziness from the last one and a half or two years. Most of the time, they are mild, and they occur for few seconds when she gets up or sits down. Sometimes, they stay long and are associated with n...  Read Full »

Am I taking a risk of stroke by pushing myself beyond 130 bpm during exercise?

Query: Hello doctor, I am a 76-year-old woman, weigh 121 lbs, BMI 20. The exam results from annual wellness check-up are as follows: Coronary calcium scan: LMA 0, LAD 185, LCX 1, RCA 90, Total: 276. Routine wellness EKG summary: aortic valve thickened and calcified. Normal mitral valve with mild mitral r...  Read Full »

Can urinary infection be treated through ayurveda?

Query: Hi doctor, I had two episodes of UTI that led to kidney infection which had been treated with strong antibiotic injections this year and last. I am currently taking Niftran, Silodosin 8 mg along with Ayurvedic medicines like Bangshil, Chandraprabha Vati, Punarnavasa, Sukumaram Kashayam along with B...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.